Get your Health question answered in 3 easy steps

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for erectile dysfunction

Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

default
Posted on Sat, 2 Aug 2014 in Sexual Health
Question: Hi Doctor,

I am 45 years male completely teetotaler, vegan and keeping sound overall health but from last few months I've been apparently unable to get and/or keep an erection. However my Libido is still good.



This is actually affecting my personal and professional life. Need your help
doctor
Answered by Dr. Jonas Sundarakumar 2 hours later
Brief Answer:
Advised detailed evaluation...

Detailed Answer:
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you are distressed about your erection problem. Erection problems can be due to various causes, for example, hormonal problems, problems in blood flow to the penis, high cholesterol, side effects of medication, vitamin deficiencies, etc. Also, in many cases of erectile dysfunction, psychological factors also play a major role in aggravating the problem. Stress, anxiety, depression, relationship problems, etc. can all influence sexual functioning in a negative way.

In your case, high cholesterol and vitamin deficiencies could be potential aggravating factors for your erectile dysfunction. To be certain what is the primary cause for your problem, I would advise you to have a few investigations done. I would recommend that you have a Penile Doppler, which is a very useful test to detect any blood flow problems to the penis. High cholesterol can often result in narrowing of the blood vessels supplying the genital organs, thereby causing erectile dysfunction. So, you also need to have your cholesterol and vitamin B12 and D levels rechecked. Checking your blood pressure and blood sugar levels is also essential (if not done within the last 6 months). You also need to have a neurological examination to rule out any nerve-related problems which could also sometimes cause erection problems.

Treatment is targeted according to the findings on evaluation. If there are any underlying medical problems resulting in the erectile dysfunction, then those problems have to be first corrected or controlled. If there are psychological factors as well, then addressing them and improving the person's self-confidence levels will also be helpful in improving sexual performance.

There is also the option of using medication which improve the blood flow to the penis and promote better erection, such as Sildenafil and Tadalafil. But I would advise you to have a proper evaluation done before you start any medication.


Wish you all the best.

Regards,
Dr. Jonas Sundarakumar MBBS., DPM., MRCPsych.(U.K.)
Consultant Psychiatrist & Sexologist

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Jonas Sundarakumar 7 hours later
Hi Doctor,

Thanks for your advice.

Would request if you can give me a prescription which I can show to a laboratory for getting the specified tests done.

Further as advised , where can I get the Peinel Doppler test done and what sort of neurological examination should be done and whom I should consult?

Would really appreciate if you can suggest some good Doctor in XXXXXXX or XXXXXXX

regards,

XXXXXX
doctor
Answered by Dr. Jonas Sundarakumar 35 hours later
Brief Answer:
Suggestions given...

Detailed Answer:
Hi,

Unfortunately, there is no facility in this website whereby I can give you a prescription for the lab tests. A Penile Doppler (also known as Ultrasound Doppler of the penis) can be done at any reputed radio-diagnostic centre.

I would suggest that you consult Dr. XXXXXXX Mittal MD, Psychiatrist & Sexologist in XXXXXXX (Contact no. 0000) for further help regarding your evaluation - for the neurological examination and prescription for the lab tests.

Regards,
Dr. Jonas Sundarakumar MBBS., DPM., MRCPsych.(U.K.)
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on Vitamin b12

doctor1 MD

HI,

I'm 28 yr old female, i have hair fall problem from past 3 to 4 years. My hair started thinning only in the front. I used several lotions like ervamatine, hair for u, for some days it was fine & later it gave me side effects like dandruff skin problems like acne. Recently i consulted a dermatologist where she asked me to take thyroid, blood test & ultra sound ( abdomon) all the tests was fine for me except for deficiency in Vitamin B12 & vitamin D. I was prescribed with Anaphase shampoo & neoptide spray. I'm still worried if this would solve my problem. Will neoptide spray has any side effects before i go ahead & use i wanted to be 100% sure. If i have to use them should i sue these products for life long?Please advise.

doctor1 MD

My legs are very weak suddenly and don't feel like doing anything not getting any energy in my whole body. my blood reports are normal.hemoglobin is ok,vitamin d b12 is fine. Blood tests are ok. Don't know if it can be related to any nerve problems. Also I did have hi thyroid but now it's all normal.

doctor1 MD

I have been tested for diabetes n am not diabetic. My mouth is sometimes dry and i drink a lot of water and eat a lot of ice. I have been diagnosed as being anemic and Vitamin B12 deficient for which I am being treated. There is one thing I do not understand , why do I pass urine as soon as I drink any liquid?

doctor1 MD

My name is Santosh Singh,I am 30 yrs old male and was occasional Drinker and smoker, now totally quit drinking since last 8 weeks and smoke ocassionaly, I had following problems.:1. first, I was diagnosed with vitamin B12 deficiency since 8 weeks ago, I am continuously Taking Nurobion Forte 200mg and magnesium forte 300mg daily, still my B12 level is 180pg/ml, I had also taken 4 injection in last 4 weeks, I had serious tingling and colness in hand and legs and there is little improvement, how long does it take to recover, what may be main cause for the same and what should I eat.2. My SGPT level was 200 /l before 8 weeks and now it is 147u/l against normal below 50 and similarly my SGOT level is 75 U/L and now 60., Plaese suggest me way to lower these values.3. My thirt problem is my triglecerides level is 206 mg/dl, cholesterin 207 mg/dl, Please suggest how to control these.

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I am a 65 year old female. In the past two months I've been experiencing progressive numbness and tingling in my left hand. Initially, the numbness was just in the tip of my thumb; now it is my thumb, index and middle finger and progressing down...

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor studies of the bilateral peroneal nerves revealed diminished CMAP amplitudes throughout, but normal...